Ortho Evra User Reviews

Ortho Evra - User Reviews

Ortho Evra User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Ortho Evra sorted by most helpful. Patient Discussions FAQs


Comment from: scmfjr6, 25-34 on Treatment for 2-5 years (Patient) Published: November 08

I have been using Ortho Evra for about 3 1/2 years. I have been extremely pleased with it's effectiveness however, I have noticed in the last 2 years and increase in the side effects: I have pretty much NO sex drive, I am extremely moody and excessively anxious, I have been getting headaches more and more (not migraines), I have put on about 20 lb. (not sure if this is all due to the drug), and I have started sweating excessively. I have been trying to figure out what is causing all of these symptoms and realized, it is the ONLY medication I take and all of these symptoms started about 6-12 months after starting this product and consistently got worse. The side effects have far outweighed the effectiveness, I plan to ask my Dr. about the Nuva Ring at my appt. later this month. I would recommend thinking twice before using this product, especially for an extended period of time.

Related Reading: Ortho Evra

Comment from: Autumn, 13-18 on Treatment for less than 1 month (Patient) Published: September 09

I have been on the patch for 1 week and 3 days, I know most don't judge since it is such a short amount of time. But this patch is a pain in the butt(Literally). Im 17 and this is my first time taking a birth control. I figured the patch would be easy considering my friend took it and had no problems. I read the review on other sites and they were nothing but negative. I have been in bed for the past week cuz everytime i get up to do something I feel sick to my stomach and have to run to the toilet. I have lost 6 pounds in the last 3 days simply because nothing sounds good and when it does.. I cant seem to keep it down. I also have pains in my legs every time i switch but cheeks and get constant pains in my chest. I talked to my doctor and even tho it is less convinient I have convinced myself to switch to the pill because I am sick of laying in this bed. (This is just my experience, everybody is different)

Related Reading: birth control

Published: July 01

I have been on the patch now for three years and love it. I find it easy to use and remeber. I have never had any break through bleeding, never had weight gain or mood swings. I also have not experienced any patch falling off for no reason. Something that I have experienced is a slight headache on the off week, which is easily fixed with advil.

Related Reading: headache

Comment from: Sh, 25-34 on Treatment for 5-10 years (Patient) Published: August 23

I was on the patch for 4 or 5 years and i LOVED it. However, I did gain almost 15 lbs (mostly in breasts and booty!) and towards the end I had spotting almost constantly. It worked really well for me for a really long time, and I really don't have anything bad to say about it. I had no side effects aside from the weight gain, which was better than having a baby..! I would encourage people to try this out!

Comment from: 25-34 on Treatment for 5-10 years (Patient) Published: August 07

I've been using the Patch for almost 5 years. I love it! It's easy to use, the side effects were minor in my case - I'm 10 pounds heavier than I was when I started using it (not sure if the gain is even from the patch), slight nausea every now and then (not over dramatic), itch and irritation on the patch site (my "cheeks" in my case), my breast size increased a bit and my acne was completely gone within the 1st year. Oh and best of all NO KIDS!! My insurance stopped covering it but it was totally worth saving my pennies for the effectiveness/convenience! I recently discovered that Breast Cancer runs in my family (maternal) so my doctor strongly recommended me to stop using this estrogen-based contraceptive (apparently estrogen increases your chances of getting breast cancer - especially if it's already in your DNA). It certainly didn't help when I recently develop cysts in my breast (non cancerous thank goodness!) So after getting a second opinion (that's how much I really want to continue using the patch), I am now researching other contraceptives that may work for me. I guess this is my bitter sweet farewell to the Patch (thanks for letting me vent!) ;-)

Related Reading: breast | acne | Breast Cancer

Comment from: pennylane5309, 19-24 on Treatment for 6 months - 1 year (Patient) Published: January 12

I have been on the patch for 10 months and have finally said NO MORE. It's effective and easy but I had severe nausea and vomiting every time I started a new patch- to the point where I couldn't go to work. When I took it off for the period week, the sudden drop in estrogen caused severe anxiety, panic attacks and depression which I've never experienced before the patch. I'm not putting the patch back on because it has just gotten exponentially worse each month. My period stopped last week and since I haven't put the patch back on, it seems to have started again. So allowing my body to re-adjust to self-regulating hormones is still going and I'm still having crazy mood swings, although they are become less often, less severe. I'm slowly getting back to normal but it has be a hard, frustrating road. Everyone is different but if you don't respond well to hormones, I don't suggest trying the patch. I don't ever want to go through this again.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD